MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.Based on the information available, no general product problem could be identified.The instructions for use provide instructions to the user to prevent such an event.See excerpt below.According to the instructions for use (definition flash / instructions for use); print no.Hc-c2-030.621.19.01.02, page 412 ff., chapter 6.4.3 preparing the patient - warning box: incorrect patient positioning! injury to the patient by moving parts.¿ make sure that neither the patient¿s clothing nor hair can get caught in mechanical parts.¿ make sure that infusion lines and respiration tubes, catheters and ecg cables cannot get caught in the space between the table top and the side parts.These components must not be put under tensile stress in any other way.¿ make sure that patient bedding cannot get caught by moving parts of the patient table.¿ use positioning aids as described.According to the instructions for use (definition flash / instructions for use); print no.Hc-c2-030.621.19.01.02, page 412 ff., chapter 6.4.4 moving the patient to the scan start position - warning box: incorrect patient positioning, unintended patient movement, and unobserved movement of the patient table or gantry! injury to the patient, for example, contusions of the patient's extremities and unusable radiation.¿ always fix the patient with accessories, as described in the instructions for use, to avoid unintentional patient movement.For example, use restraint straps and arm supports.¿ monitor the patient continuously as long as the table top and gantry are moving.Take special care if the tilt of the gantry is anything other than zero degrees or the table height is anything other than the isocenter.¿ make sure that nothing can get caught while the table or gantry are moving.For example, parts of the body or clothing, any needles, infusion tubes, respiration tubes, catheters, ecg cables, or sheets and blankets.¿ follow the markings and labels on the equipment.¿ press a stop key if an injury to the patient can occur.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom definition flash ct system.On (b)(6), 2024, while scanning a patient, the customer had excess blankets on the table at the head end.When bringing the patient out of the gantry, the blankets slipped from the patient handling system (phs) and onto the plexi ring.The moving table then pushed the stacked sheets into the plexi ring.The blankets became caught in the rotating part of the gantry, pulling the ecg monitor into the plexi ring and ultimately breaking it.The patient was safely removed from the system and there is no report of impact to the state of health of any patient or user involved.Therefore, this report has been submitted with an abundance of caution.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key18815736
Report Number3004977335-2024-00026
Device Sequence Number17228931
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public04056869006963
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Device Catalogue Number10430603
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown